The meds your doctor prescribed is to prevent seizures, to reduce intra-ocular tension, to reduce ICP (intracranial tension), and as a diuretic. There is another better drug that is called mannitol but it doesn't do all of the above.
It's good that you can't lay down, because staying elevated is what you should do, because will reduce the liquid in your brain. Please use your best judgement and go to the ER if you feel you need to. My sister said it is hard to tell someone over the internet to stop taking a medication because it depends of different factors: your pulse, your blood pressure, if the hives are severe or not, and the overall health.
So, I am not giving you medical advise, I just asked her to tell me to tell you what to avoid doing and would make it feel better. It is difficult to tell someone to limit their liquid because then they can become dehydrated. If you were in the hospital, they would be able to give you special IVs that are not getting to the brain to keep your body and organs hydrated without the liquid getting to the brain.
Seriously, my sister can't believe you are home. She said you should be in the hospital, they should measure your intracranial pressure, take pictures of your brain, and if the intracranial pressure is too high, they should drill your skull to get some of the liquid out! One of the side effects is depression, so if you feel under the weather, just know that the meds are doing it and things will get better.
I really don't know why they call it ER if you have to wait 5 hours! Where is the emergency in it?! I hope you will feel better soon! Just try to keep your spirits up: This is NOT the only drug that can help you! Your doctor probably prescribed this one to help with the other issues as well.
Post Edited (Simela1) : 4/12/2015 8:55:54 PM (GMT-6)